Alert archive / California / Frost Advisories in 2011

Frost Advisory 10, NWS San Diego, CA

December 6, 2011Riverside County, San Bernardino County, San Diego County, California

NWS San Diego, CA issued this frost advisory at Dec 6, 2011, 1:33 PM PST for Riverside County, San Bernardino County, San Diego County, California. It took effect at Dec 6, 2011, 11:00 PM PST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Dec 6, 2011, 1:33 PM PST (21:33 UTC)
In effect from
Dec 6, 2011, 11:00 PM PST
Expired
Dec 7, 2011, 8:00 AM PST
In force
9 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 9.6 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2011-12-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2011-12-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2817 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

595 
WWUS76 KSGX 062133
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
133 PM PST TUE DEC 6 2011

...AREAS OF FREEZING TEMPERATURES IN WIND SHELTERED VALLEYS LATE
TONIGHT INTO WEDNESDAY MORNING...

.CLEAR SKIES AND LOW HUMIDITIES WILL ALLOW FOR EFFICIENT
RADIATIONAL COOLING AND DRAINAGE OF COLD AIR...LOWERING TEMPERATURES
TO BELOW FREEZING IN SOME AREAS LATE TONIGHT INTO WEDNESDAY
MORNING.

CAZ048-050-071600-
/O.CAN.KSGX.WI.Y.0046.000000T0000Z-111207T0000Z/
/O.NEW.KSGX.FR.Y.0010.111207T0700Z-111207T1600Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
133 PM PST TUE DEC 6 2011

...FROST ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 8 AM PST
WEDNESDAY...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM PST
WEDNESDAY. THE WIND ADVISORY HAS BEEN CANCELLED. 


* TEMPERATURE: TEMPERATURES WILL FALL INTO THE LOW 30S TO UPPER
  20S LATE TONIGHT INTO EARLY WEDNESDAY MORNING.

* LOCATION FOR FROST: COLDER...WIND SHELTERED LOCATIONS AND
  VALLEYS WHERE DRAINAGE WINDS WILL CAUSE POOLING OF COLD AIR.

* IMPACTS OF FROST: FROST SENSITIVE PLANTS MAY BE DAMAGED OR KILLED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

CAZ055-057-058-062245-
/O.CAN.KSGX.WI.Y.0046.000000T0000Z-111207T0000Z/
SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
133 PM PST TUE DEC 6 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND
ADVISORY. 

WIND SPEEDS HAVE DECREASED TO BELOW ADVISORY THRESHOLDS...BUT
GUSTY WINDS COULD CONTINUE FOR A FEW HOURS THIS AFTERNOON.

$$

CAZ043-071600-
/O.NEW.KSGX.FR.Y.0010.111207T0700Z-111207T1600Z/
SAN DIEGO COUNTY COASTAL AREAS-
133 PM PST TUE DEC 6 2011

...FROST ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 8 AM PST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM PST
WEDNESDAY. 


* TEMPERATURE: TEMPERATURES WILL FALL INTO THE LOW 30S TO UPPER
  20S LATE TONIGHT INTO EARLY WEDNESDAY MORNING.

* LOCATION FOR FROST: COLDER...WIND SHELTERED LOCATIONS AND
  VALLEYS WHERE DRAINAGE WINDS WILL CAUSE POOLING OF COLD AIR.

* IMPACTS: FROST SENSITIVE PLANTS MAY BE DAMAGED OR KILLED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
3 follow-up statements
595 
WWUS76 KSGX 070432
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
832 PM PST TUE DEC 6 2011

...FREEZING TEMPERATURES IN WIND SHELTERED VALLEYS TONIGHT THROUGH
EARLY WEDNESDAY MORNING...

.CLEAR AND COLD WITH LIGHT WINDS AND LOW HUMIDITIES. TEMPERATURES
WILL FALL BELOW FREEZING IN PARTS OF THE COASTAL AND VALLEY AREAS
BY DAYBREAK.

CAZ043-048-050-071300-
/O.CON.KSGX.FR.Y.0010.111207T0700Z-111207T1600Z/
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
832 PM PST TUE DEC 6 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
8 AM PST WEDNESDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
8 AM PST WEDNESDAY. 

* TEMPERATURES: TEMPERATURES FALLING INTO THE 20S AND LOW 30S
  TONIGHT IN WIND SHELTERED AREAS.

* COLDEST LOCATIONS: COLDEST AIR WILL SETTLE INTO THE LOWEST
  VALLEYS AND DRAINAGE BASINS WHERE TEMPERATURES WILL BOTTOM OUT
  IN THE LOW TO MID 20S. THESE AREAS INCLUDE RAMONA...POWAY...SANTEE
  AND OCEANSIDE IN SAN DIEGO COUNTY. IN THE INLAND EMPIRE THESE
  AREAS INCLUDE ONTARIO...RIVERSIDE...HEMET AND TEMECULA.

* IMPACTS OF FROST AND FREEZING TEMPERATURES: SENSITIVE PLANTS
  MAY BE DAMAGED OR KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY SHOULD BE COVERED OR BROUGHT INSIDE IF POSSIBLE. 

&&

$$

MOEDE
632 
WWUS76 KSGX 071000
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
200 AM PST WED DEC 7 2011

...FREEZING TEMPERATURES IN WIND SHELTERED VALLEYS EARLY THIS MORNING...

.IT WILL BE CLEAR AND COLD WITH LIGHT WINDS AND LOW HUMIDITIES.
TEMPERATURES WILL FALL BELOW FREEZING IN PARTS OF THE COASTAL AND
VALLEY AREAS BY DAYBREAK.

CAZ043-048-050-071600-
/O.CON.KSGX.FR.Y.0010.000000T0000Z-111207T1600Z/
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
200 AM PST WED DEC 7 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING. 

* TEMPERATURES: TEMPERATURES FALLING INTO THE UPPER 20S AND LOW
  30S THIS MORNING IN WIND SHELTERED AREAS.

* IMPACTS OF FROST AND FREEZING TEMPERATURES: SENSITIVE PLANTS
  MAY BE DAMAGED OR KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS SHOULD BE COVERED OR BROUGHT INSIDE IF POSSIBLE.

&&

$$

MM
259 
WWUS76 KSGX 071550
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
750 AM PST WED DEC 7 2011


CAZ043-048-050-071700-
/O.EXP.KSGX.FR.Y.0010.000000T0000Z-111207T1600Z/
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
750 AM PST WED DEC 7 2011

...FROST ADVISORY WILL EXPIRE AT 8 AM PST THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 8 AM PST THIS MORNING. 

TEMPERATURES WILL CONTINUE TO WARM THIS MORNING. THEREFORE...THE
FROST ADVISORY WILL EXPIRE AT 8 AM.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this frost advisory went out at Dec 6, 9:30 AM PST, 4 hours 3 minutes earlier.

Area forecast discussion, Dec 6, 9:30 AM PST, 4 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 AM PST TUE DEC 6 2011

.SYNOPSIS...
CONTINUED FAIR BUT SEASONABLY COOL WITH GUSTY NORTHEAST WINDS ACROSS
THE REGION TODAY. THE WINDS WILL DECREASE THIS AFTERNOON. SKIES WILL
REMAIN CLEAR AND NIGHTS COLD THIS WEEK...BUT DAYS WILL BE A LITTLE
WARMER. A WEATHER SYSTEM COULD BRING SOME RAIN EARLY NEXT WEEK.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

CLEAR AND COLD THIS MORNING WITH EVEN A FEW COASTAL LOCATIONS SEEING
LOW TEMPS IN THE 30S. HUMIDITIES REMAIN LOW IN SOME AREAS AND GUSTY
EAST WINDS CONTINUE IN THE MTNS AND FOOTHILLS BELOW CANYONS AND
PASSES. SOME LOCATIONS ARE STILL SEEING SPEEDS OF 20 TO 30 MPH WITH
GUSTS INTO THE 40S. ALTHOUGH THE UPPER LEVEL SUPPORT IS NO LONGER
THERE...OFFSHORE SFC PRESSURE GRADIENTS ARE STRONGER THAN YESTERDAY
SO EXPECT LOCALLY WINDY CONDITIONS TO CONTINUE THIS MORNING BEFORE
DECREASING DURING THE AFTERNOON. AT SHEA MEADOWS IN BIG BEAR CITY A
TEMPERATURE OF 0 DEGREES F WAS RECORDED AT 3 AM. AT LOWER ELEVATIONS
TEMPS GOT DOWN TO THE 50S WHERE WINDS ARE BLOWING AND BELOW 30 IN
THE WIND SHELTERED AREAS. STARTING TODAY...THE DAYTIME HIGHS WILL
BEGIN TO GRADUALLY INCREASE...BUT NIGHTS WILL REMAIN COLD. WITH MUCH
LIGHTER WINDS...CLEAR SKIES AND CONTINUING LOW HUMIDITIES
TONIGHT...THE WARM AIR WILL EFFICIENTLY RADIATE OUT AND THE COOL AIR
WILL DRAIN INTO VALLEY AND CANYON BOTTOMS. A FROST ADVISORY MAY BE
NEEDED IF THERE IS ENOUGH OF A HUMIDITY RECOVERY. NOT MUCH CHANGE IS
EXPECTED THROUGH THE WEEKEND WITH FAIR DRY WEATHER TO CONTINUE. SOME
SORT OF WEATHER SYSTEM HAS BEEN DEPICTED BY MODELS TO BRING US RAIN
EARLY NEXT WEEK. BUT THE STRENGTH AND PLACEMENT OF THIS SYSTEM
VARIES GREATLY FROM ONE MODEL TO THE NEXT AND FROM MODEL RUN TO RUN.
LOW PROBABILITY IS ALL WE HAVE CONFIDENCE FOR AT THIS POINT AND
RIGHT NOW IT LOOKS LIKE MONDAY HAS THE BEST CHANCE.

&&

.AVIATION...
061635Z...VFR AND MOSTLY SKC THROUGH WEDNESDAY. GUSTY NE/E WINDS
OVER MTNS AND THROUGH MTN PASSES AND CANYONS WILL CONTINUE THROUGH
07/0000 UTC...BRINGING POSSIBLE WK-MOD UDDFS/LLWS OVER AND W OF
MTNS. WINDS WILL DECREASE AFTER 07/0000 UTC...ALTHOUGH LOCALLY GUSTY
WINDS WILL STILL BE POSSIBLE THROUGH 07/2100 UTC IN THE TYPICALLY
WINDIER LOCATIONS.

&&

.FIRE WEATHER...
THE RED FLAG WARNING WILL CONTINUE THROUGH 4 PM TODAY FOR THE INLAND
EMPIRE AND ORANGE COUNTY. WINDS AND HUMIDITY WILL JUST BARELY REACH
CRITERIA FOR A FEW SPOTS FOR THE SIX HOUR DURATION TODAY...MAINLY IN
THE EASTERN INLAND EMPIRE AND INTERIOR ORANGE COUNTY. THE CONDITIONS
IN SOME LOCATIONS OF SAN DIEGO COUNTY COULD BRIEFLY MEET RED FLAG
CRITERIA...BUT FUEL MOISTURE IS UP BECAUSE OF RECENT RAINS.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...

WIND ADVISORY FOR MTNS/VALLEYS THROUGH 4 PM TODAY AND FOR ORANGE
COUNTY COAST THROUGH 10 AM TODAY...SEE LAXNPWSGX.

RED FLAG WARNING FOR ORANGE COUNTY/INLAND EMPIRE THROUGH 4 PM
TODAY...SEE LAXRFWSGX.

&&

PUBLIC/FIRE...PG
AVIATION...HARRISON
Hazardous weather outlook, Dec 6, 4:00 AM PST, 9 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 AM PST TUE DEC 6 2011

CAZ042-043-048-050-055>058-060>062-070015-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-SAN
BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-SAN DIEGO
COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY
MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY
MOUNTAINS-APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-SAN DIEGO
COUNTY DESERTS-
400 AM PST TUE DEC 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

PERIODS OF STRONG NORTHEAST AND EAST WINDS THROUGH AND BELOW PASSES
AND CANYONS WITH LOW HUMIDITY FOR INLAND AREAS.

LOCAL FROST IN LOW LYING VALLEY LOCATIONS LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

LOCAL FROST IN LOW LYING VALLEY LOCATIONS EARLY WEDNESDAY MORNING.

A WEATHER SYSTEM IS BRINGING A CHANCE OF RAIN TO THE REGION MONDAY.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.

MM

Nearby

Frost Advisories in California, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.